Oropharyngeal pemphigus in a patient with chronic hepatitis C during interferon alphs-2a therapy.
MetadataShow full item record
There are a few reports in the literature concerning pemphigus induced by interferon given for hepatitis C. We present the case of a 28-year-old woman with post-transfusional chronic hepatitis C who developed ulcers and vesicles on her tongue, cheeks, posterior oropharynx and vocal cords 5 months after beginning treatment with recombinant interferon alpha-2a. The direct and indirect immunofluorescence was diagnostic of pemphigus vulgaris. The drug was promptly withdrawn; the patient was medicated with prednisolone and azathioprine and recovered only 3 months later. Although there are several publications describing the occurrence of other autoimmune diseases in patients receiving interferon alpha therapy, this is the first report of a pemphigus induced by interferon in hepatitis C patients involving oropharyngeal and laryngeal mucosae without cutaneous involvement.
European Journal of Gastroenterology and Hepatology